A 19 year old female in the emergency department for suspected opiate - ProProfs Discuss
Topics-
Products +
     

A 19 year old female in the emergency department for suspected opiate overdose is being ventilated using a bag-valve-mask at 12 breaths per minute and with a heart rate of 72. The respiratory therapist is reporting increasing resistance and reduced compliance with ventilations. You should:



A. Immediately intubate the patient.
B. Establish IV access and administer 8 mg of naloxone (Narcan).
C. Reposition the airway and use a simple airway adjunct, evaluate for improved compliance and reduced resistance.
D. Stop ventilating the patient and start compression only CPR.

This question is part of ACLS Readiness Quiz
Asked by Rshok, Last updated: Dec 05, 2017

+ AnswerRequest Answer
...

1 Answer

John Smith

John Smith

Answered on Feb 10, 2017

Reposition the airway and use a simple airway adjunct, evaluate for improved compliance and reduced resistance.

Airway positioning, suctioning, and simple airway adjuncts are the first steps to correcting airway issues. If these actions are not effective, then more invasive procedures should be considered including intubation. Although IV naloxone will likely correct the patients problem, the airway issues must be corrected first. CPR should not be performed if the patient has a perfusing heart rhythm.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.